Home > Riviste > The Journal of Sports Medicine and Physical Fitness > Fascicoli precedenti > The Journal of Sports Medicine and Physical Fitness 2000 September;40(3) > The Journal of Sports Medicine and Physical Fitness 2000 September;40(3):271-4

ULTIMO FASCICOLO
 

JOURNAL TOOLS

eTOC
Per abbonarsi PROMO
Sottometti un articolo
Segnala alla tua biblioteca
 

ARTICLE TOOLS

Estratti
Permessi

 

ORIGINAL ARTICLES   

The Journal of Sports Medicine and Physical Fitness 2000 September;40(3):271-4

Copyright © 2001 EDIZIONI MINERVA MEDICA

lingua: Inglese

Reversible hypogonadism and azoospermia as a result of anabolic-androgenic steroid use in a bodybuilder with personality disorder. A case report

Boyadjiev N. P. 1, Georgeieva K. N. 1, Massaldjieva R. I. 2, Gueorguiev S. I. 2

1 Faculty of Medicine, Department of Physiology; 2 Department of Psychiatry and Clinical Psychology, Plovdiv, Bulgaria


PDF


We ­report a ­case of rever­sible hypo­gon­ad­ism and azoos­per­mia result­ing ­from ana­bol­ic-andro­gen­ic ster­oid ­abuse in a body­build­er ­with pri­mary per­son­al­ity dis­or­der. A ­keen body­build­er, a 20-­year-old man, devel­oped ­acute aggres­sive and destruc­tive behav­ior ­after 10-­month use of Bionabol (­mean ­total ­dose of 1120 mg per ­month), and Retabolil (­mean ­total ­dose of 150 mg per ­month). He was ­found to ­meet the Diagnostic and Statistical Manual of Mental Disorders - IV ed. (DSM-IV) cri­te­ria for Borderline per­son­al­ity dis­or­der. On admis­sion to the hos­pi­tal the clin­i­cal pro­file of the ­patient ­showed extreme­ly low lev­els of ser­um tes­tos­te­rone. Values ­increased to nor­mal lev­els 10 ­months ­after with­draw­al of ster­oids. The ­semen was azoo­sperm­ic at the begin­ning of the ­study peri­od, olig­o­sperm­ic ­five ­months lat­er, and ­reached 20×106 ­sperm per mL ten ­months ­after the ster­oid dis­con­tin­u­a­tion. Anabolic ster­oids can great­ly ­affect the ­male pitui­tary-gon­a­dal ­axis. A hypo­gon­a­dal ­state, char­ac­ter­ized by ­decreased ser­um tes­tos­te­rone and ­impaired sper­mat­o­gen­e­sis, was ­induced in the ­patient. This con­di­tion was rever­sible ­after the ster­oid with­draw­al, but the pro­cess ­took ­more ­than ten ­months. His per­son­al imbal­ance ­could be con­sid­ered a per­son­al­ity ­trait rath­er ­than a ­result of the ana­bol­ic-andro­gen­ic ster­oid use. There ­were prob­ably dis­po­si­tion­al per­son­al­ity char­ac­ter­is­tics ­that con­trib­ut­ed to ana­bol­ic ster­oid ­abuse in our ­patient. The hypo­gon­a­dal chang­es ­which ­occurred ­after his ­long-­term ster­oid ­abuse ­were for the ­most ­part rever­sible.

inizio pagina